×

Robust numerical methods for nonlocal (and local) equations of porous medium type. II: Schemes and experiments. (English) Zbl 06995703


MSC:

35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35K65 Degenerate parabolic equations
35D30 Weak solutions to PDEs
35K65 Degenerate parabolic equations
35R09 Integro-partial differential equations
35R11 Fractional partial differential equations
65R20 Numerical methods for integral equations
76S05 Flows in porous media; filtration; seepage
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] N. Alibaud and B. Andreianov, Non-uniqueness of weak solutions for the fractal Burgers equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), pp. 997–1016. · Zbl 1201.35006
[2] N. Alibaud, S. Cifani, and E. R. Jakobsen, Optimal continuous dependence estimates for fractional degenerate parabolic equations, Arch. Ration. Mech. Anal., 213 (2014), pp. 705–762. · Zbl 1304.35742
[3] F. Andreu-Vaillo, J. M. Mazón, J. D. Rossi, and J. J. Toledo-Melero, Nonlocal Diffusion Problems, Math. Surveys Monogr. 165, AMS, Providence, RI, 2010.
[4] D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge Stud. Adv. Math. 116, 2nd ed., Cambridge University Press, Cambridge, 2009.
[5] S. Asmussen and J. Rosiński, Approximations of small jumps of Lévy processes with a view towards simulation, J. Appl. Probab., 38 (2001), pp. 482–493. · Zbl 0989.60047
[6] A. Benedek and R. Panzone, The spaces \(L^{p}\), with mixed norm, Duke Math. J., 28 (1961), pp. 301–324. · Zbl 0107.08902
[7] J. Bertoin, Lévy Processes, Cambridge Tracts in Math. 121, Cambridge University Press, Cambridge, 1996.
[8] I. H. Biswas, E. R. Jakobsen, and K. H. Karlsen, Difference-quadrature schemes for nonlinear degenerate parabolic integro-PDE, SIAM J. Numer. Anal., 48 (2010), pp. 1110–1135. · Zbl 1218.65147
[9] C. Brändle and E. Chasseigne, Large deviation estimates for some nonlocal equations. General bounds and applications, Trans. Amer. Math. Soc., 365 (2013), pp. 3437–3476. · Zbl 1281.47032
[10] C. Brändle, E. Chasseigne, and F. Quirós, Phase transitions with midrange interactions: A nonlocal Stefan model, SIAM J. Math. Anal., 44 (2012), pp. 3071–3100. · Zbl 1387.35594
[11] H. Brézis and M. G. Crandall, Uniqueness of solutions of the initial-value problem for \(u_{t}-Δ φ (u)=0\), J. Math. Pures Appl. (9), 58 (1979), pp. 153–163.
[12] C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lect. Notes Unione Mat. Ital. 20, Springer, Cham, Switzerland, 2016. · Zbl 1377.35002
[13] R. Bürger, A. Coronel, and M. Sepúlveda, A semi-implicit monotone difference scheme for an initial-boundary value problem of a strongly degenerate parabolic equation modeling sedimentation-consolidation processes, Math. Comput., 75 (2006), pp. 91–112. · Zbl 1082.65081
[14] L. Caffarelli, Non-local diffusions, drifts and games, in Nonlinear Partial Differential Equations, Abel Symp. 7, Springer, Heidelberg, 2012, pp. 37–52. · Zbl 1266.35060
[15] L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), pp. 1245–1260. · Zbl 1143.26002
[16] F. Camilli and M. Falcone, An approximation scheme for the optimal control of diffusion processes, RAIRO Math. Model. Numer. Anal., 29 (1995), pp. 97–122. · Zbl 0822.65044
[17] F. Camilli and E. R. Jakobsen, A finite element like scheme for integro-partial differential Hamilton–Jacobi–Bellman equations, SIAM J. Numer. Anal., 47 (2009), pp. 2407–2431. · Zbl 1202.65080
[18] C. H. Chan, M. Czubak, and L. Silvestre, Eventual regularization of the slightly supercritical fractional Burgers equation, Discrete Contin. Dyn. Syst., 27 (2010), pp. 847–861. · Zbl 1194.35320
[19] P. G. Ciarlet and P.-A. Raviart, General Lagrange and Hermite interpolation in \({R}^{n}\) with applications to finite element methods, Arch. Ration. Mech. Anal., 46 (1972), pp. 177–199. · Zbl 0243.41004
[20] O. Ciaurri, L. Roncal, P. R. Stinga, J. L. Torrea, and J. L. Varona, Fractional Discrete Laplacian versus Discretized Fractional Laplacian, preprint, (2015). · Zbl 1391.35388
[21] O. Ciaurri, L. Roncal, P. R. Stinga, J. L. Torrea, and J. L. Varona, Nonlocal discrete diffusion equations and the fractional discrete Laplacian, regularity and applications, Adv. Math., 330 (2018), pp. 688–738. · Zbl 1391.35388
[22] S. Cifani and E. R. Jakobsen, Entropy solution theory for fractional degenerate convection-diffusion equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 28 (2011), pp. 413–441. · Zbl 1217.35204
[23] S. Cifani and E. R. Jakobsen, On the spectral vanishing viscosity method for periodic fractional conservation laws, Math. Comp., 82 (2013), pp. 1489–1514. · Zbl 1308.65171
[24] S. Cifani and E. R. Jakobsen, On numerical methods and error estimates for degenerate fractional convection-diffusion equations, Numer. Math., 127 (2014), pp. 447–483. · Zbl 1305.65243
[25] S. Cifani, E. R. Jakobsen, and K. H. Karlsen, The discontinuous Galerkin method for fractional degenerate convection-diffusion equations, BIT, 51 (2011), pp. 809–844. · Zbl 1247.65128
[26] R. Cont and P. Tankov, Financial modelling with jump processes, Chapman & Hall/CRC Financ. Math. Ser., Chapman & Hall/CRC, Boca Raton, FL, 2004. · Zbl 1052.91043
[27] N. Cusimano, F. del Teso, L. Gerardo-Giorda, and G. Pagnini, Monotone Discretizations of the Fractional Laplacian in \(\mathbb{R}^n\) through the Heat Semigroup Formula, manuscript. · Zbl 1468.65138
[28] N. Cusimano, F. del Teso, L. Gerardo-Giorda, and G. Pagnini, Discretizations of the spectral fractional Laplacian on general domains with Dirichlet, Neumann, and Robin boundary conditions, SIAM J. Numer. Anal., 56 (2018), pp. 1243–1272. · Zbl 1468.65138
[29] A. de Pablo, F. Quirós, and A. Rodríguez, Nonlocal filtration equations with rough kernels, Nonlinear Anal., 137 (2016), pp. 402–425.
[30] A. de Pablo, F. Quirós, A. Rodríguez, and J. L. Vázquez, A fractional porous medium equation, Adv. Math., 226 (2011), pp. 1378–1409.
[31] A. de Pablo, F. Quirós, A. Rodríguez, and J. L. Vázquez, A general fractional porous medium equation, Comm. Pure Appl. Math., 65 (2012), pp. 1242–1284.
[32] K. Debrabant and E. R. Jakobsen, Semi-Lagrangian schemes for parabolic equations, in Recent Developments in Computational Finance, Interdiscip. Math. Sci. 14, World Scientific, Hackensack, NJ, 2013, pp. 279–297. · Zbl 1273.65110
[33] F. del Teso, Finite difference method for a fractional porous medium equation, Calcolo, 51 (2014), pp. 615–638. · Zbl 1310.76115
[34] F. del Teso, J. Endal, and E. R. Jakobsen, On distributional solutions of local and nonlocal problems of porous medium type, C. R. Math. Acad. Sci. Paris, 355 (2017), pp. 1154–1160. · Zbl 1382.35243
[35] F. del Teso, J. Endal, and E. R. Jakobsen, Uniqueness and properties of distributional solutions of nonlocal equations of porous medium type, Adv. Math., 305 (2017), pp. 78–143. · Zbl 1349.35311
[36] F. del Teso, J. Endal, and E. R. Jakobsen, Robust Numerical Methods for Nonlocal (and Local) Equations of Porous Medium Type. Part I: Theory, preprint, (2018). · Zbl 1398.35258
[37] F. del Teso and J. L. Vázquez, Finite Difference Method for a General Fractional Porous Medium Equation, preprint, (2014). · Zbl 1310.76115
[38] E. DiBenedetto and D. Hoff, An interface tracking algorithm for the porous medium equation, Trans. Amer. Math. Soc., 284 (1984), pp. 463–500. · Zbl 0564.76090
[39] J. Droniou, A numerical method for fractal conservation laws, Math. Comp., 79 (2010), pp. 95–124. · Zbl 1201.65163
[40] J. Droniou, R. Eymard, T. Gallouet, and R. Herbin, Gradient schemes: A generic framework for the discretisation of linear, nonlinear and nonlocal elliptic and parabolic equations, Math. Models Methods Appl. Sci., 23 (2013), pp. 2395–2432. · Zbl 1281.65136
[41] J. Droniou, R. Eymard, and R. Herbin, Gradient schemes: Generic tools for the numerical analysis of diffusion equations, ESAIM Math. Model. Numer. Anal., 50 (2016), pp. 749–781. · Zbl 1346.65042
[42] J. Droniou and C. Imbert, Fractal first-order partial differential equations, Arch. Ration. Mech. Anal., 182 (2006), pp. 299–331. · Zbl 1111.35144
[43] J. Droniou and E. R. Jakobsen, A uniformly converging scheme for fractal conservation laws, in Finite Volumes for Complex Applications VII. Methods and Theoretical Aspects, Springer Proc. Math. Stat. 77, Springer, Cham, Switzerland, 2014, pp. 237–245. · Zbl 1298.65135
[44] J. C. M. Duque, R. M. P. Almeida, and S. N. Antontsev, Convergence of the finite element method for the porous media equation with variable exponent, SIAM J. Numer. Anal., 51 (2013), pp. 3483–3504. · Zbl 1355.76036
[45] C. Ebmeyer and W. B. Liu, Finite element approximation of the fast diffusion and the porous medium equations, SIAM J. Numer. Anal., 46 (2008), pp. 2393–2410. · Zbl 1176.65105
[46] E. Emmrich and D. Šiška, Full discretization of the porous medium/fast diffusion equation based on its very weak formulation, Commun. Math. Sci., 10 (2012), pp. 1055–1080. · Zbl 1282.76174
[47] S. Evje and K. H. Karlsen, Monotone difference approximations of BV solutions to degenerate convection-diffusion equations, SIAM J. Numer. Anal., 37 (2000), pp. 1838–1860. · Zbl 0985.65100
[48] R. Eymard, T. Gallouët, and R. Herbin, Finite volume methods, in Handb. Numer. Anal. VII, North-Holland, Amsterdam, 2000, pp. 713–1020. · Zbl 0981.65095
[49] Y. Huang, Explicit Barenblatt profiles for fractional porous medium equations, Bull. Lond. Math. Soc., 46 (2014), pp. 857–869. · Zbl 1297.35273
[50] Y. Huang and A. Oberman, Numerical methods for the fractional Laplacian: A finite difference-quadrature approach, SIAM J. Numer. Anal., 52 (2014), pp. 3056–3084. · Zbl 1316.65071
[51] Y. Huang and A. Oberman, Finite Difference Methods for Fractional Laplacians, preprint, (2016).
[52] L. Ignat and D. Stan, Asymptotic behaviour of solutions to fractional diffusion-convection equations, J. Lond. Math. Soc. (2), 97 (2018), pp. 258–281. · Zbl 1387.35051
[53] E. R. Jakobsen, K. H. Karlsen, and C. La Chioma, Error estimates for approximate solutions to Bellman equations associated with controlled jump-diffusions, Numer. Math., 110 (2008), pp. 221–255. · Zbl 1153.65125
[54] S. Jerez and C. Parés, Entropy stable schemes for degenerate convection-diffusion equations, SIAM J. Numer. Anal., 55 (2017), pp. 240–264. · Zbl 1359.65152
[55] K. H. Karlsen, N. H. Risebro, and E. B. Storrøsten, On the convergence rate of finite difference methods for degenerate convection-diffusion equations in several space dimensions, ESAIM Math. Model. Numer. Anal., 50 (2016), pp. 499–539. · Zbl 1342.65182
[56] C. Lizama and L. Roncal, Hölder-Lebesgue regularity and almost periodicity for semidiscrete equations with a fractional Laplacian, Discrete Contin. Dyn. Syst., 38 (2018), pp. 1365–1403. · Zbl 1397.34034
[57] R. Metzler and J. Klafter, The restaurant at the end of the random walk: Recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A, 37 (2004), pp. R161–R208. · Zbl 1075.82018
[58] A. Mizutani, N. Saito, and T. Suzuki, Finite element approximation for degenerate parabolic equations. An application of nonlinear semigroup theory, ESAIM Math. Model. Numer. Anal., 39 (2005), pp. 755–780. · Zbl 1078.35009
[59] L. Monsaingeon, An explicit finite-difference scheme for one-dimensional generalized porous medium equations: Interface tracking and the hole filling problem, ESAIM Math. Model. Numer. Anal., 50 (2016), pp. 1011–1033. · Zbl 1457.65059
[60] R. H. Nochetto, E. Otárola, and A. J. Salgado, A PDE approach to fractional diffusion in general domains: A priori error analysis, Found. Comput. Math., 15 (2015), pp. 733–791. · Zbl 1347.65178
[61] R. H. Nochetto and C. Verdi, Approximation of degenerate parabolic problems using numerical integration, SIAM J. Numer. Anal., 25 (1988), pp. 784–814. · Zbl 0655.65131
[62] M. E. Rose, Numerical methods for flows through porous media. I., Math. Comp., 40 (1983), pp. 435–467. · Zbl 0518.76078
[63] J. Rulla and N. J. Walkington, Optimal rates of convergence for degenerate parabolic problems in two dimensions, SIAM J. Numer. Anal., 33 (1996), pp. 56–67. · Zbl 0856.65102
[64] W. Schoutens, Lévy Processes in Finance: Pricing Financial Derivatives, Wiley Ser. Probab. Stat., 1st ed., Wiley, Chichester, 2003.
[65] E. Valdinoci, From the long jump random walk to the fractional Laplacian, Bol. Soc. Esp. Mat. Apl., 49 (2009), pp. 33–44. · Zbl 1242.60047
[66] J. L. Vázquez, The Porous Medium Equation. Mathematical Theory, Oxford Math. Monogr., Clarendon Press, Oxford, 2007.
[67] J. L. Vázquez, Nonlinear diffusion with fractional Laplacian operators, in Nonlinear Partial Differential Equations, Abel Symp. 7, Springer, Heidelberg, 2012, pp. 271–298.
[68] J. L. Vázquez, Barenblatt solutions and asymptotic behaviour for a nonlinear fractional heat equation of porous medium type, J. Eur. Math. Soc. (JEMS), 16 (2014), pp. 769–803. · Zbl 1297.35279
[69] J. L. Vázquez, A. de Pablo, F. Quirós, and A. Rodríguez, Classical solutions and higher regularity for nonlinear fractional diffusion equations, J. Eur. Math. Soc. (JEMS), 19 (2017), pp. 1949–1975. · Zbl 1371.35331
[70] W. A. Woyczyński, Lévy processes in the physical sciences, in Lévy Processes, Birkhäuser Boston, Boston, MA, 2001, pp. 241–266.
[71] Q. Xu and J. S. Hesthaven, Discontinuous Galerkin method for fractional convection-diffusion equations, SIAM J. Numer. Anal., 52 (2014), pp. 405–423. · Zbl 1297.26018
[72] Q. Zhang and Z.-L. Wu, Numerical simulation for porous medium equation by local discontinuous Galerkin finite element method, J. Sci. Comput., 38 (2009), pp. 127–148. · Zbl 1203.65193
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.